Alert archive / Washington / High Wind Warnings in 2009
High Wind Warning 1, NWS Spokane, WA
NWS Spokane, WA issued this high wind warning at Jan 6, 2009, 10:51 PM PST for Chelan County, Douglas County, Washington. It was in force for 7 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 6, 2009, 10:51 PM PST (06:51 UTC)
- Expired
- Jan 7, 2009, 5:41 AM PST
- In force
- 7 hr
- Issued by
- NWS Spokane, WA
Counties Chelan County, WA, Douglas County, WA
The radar
The Seattle radar (KATX), 179 km from the middle of the area, began a volume at 06:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 6, 11:00 PM PST | NON-TSTM WND GST 78 | 7 Wsw Wenatchee, WA | WENATCHEE HEIGHTS PAWS STATION AT 2388 FT ELEVATION |
| Jan 7, 1:30 AM PST | NON-TSTM WND DMG | 10 S Wenatchee, WA | ROOF...TRUSSES AND SHEETROCK BLOWN OFF HALF A HOUSE IN WENATCHEE HEIGHTS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 6.9 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 559 m above ground
- 0-6 km bulk shear
- 90 kt
- 0-1 km storm-relative helicity
- 351 m²/s²
- 0-3 km storm-relative helicity
- 740 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KOTX 070651 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 1051 PM PST TUE JAN 6 2009 ...WINDY CONDITIONS TONIGHT AND EARLY WEDNESDAY... .STRONG WINDS ALOFT WILL CONTINUE TO MIX TO THE SURFACE THROUGH EARLY WEDNESDAY AS A STRONG LOW PRESSURE CENTER DEVELOPS IN THE LEE OF THE CASCADES. WAZ041-071700- /O.UPG.KOTX.WI.Y.0001.000000T0000Z-090107T1800Z/ /O.NEW.KOTX.HW.W.0001.090107T0651Z-090107T1800Z/ WENATCHEE AREA- INCLUDING THE CITIES OF...WENATCHEE...CHELAN...ENTIAT...CASHMERE 1051 PM PST TUE JAN 6 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 10 AM PST WEDNESDAY... ...WIND ADVISORY NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 10 AM PST WEDNESDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. SUSTAINED NORTHWEST WINDS OF 35 TO 45 MPH...WITH GUSTS APPROACHING 65 MPH ARE EXPECTED TO CONTINUE ACROSS MUCH OF THE WENATCHEE AREA AND SURROUNDING HIGHER TERRAIN THROUGH EARLY WEDNESDAY MORNING. THE WINDS WILL BE RATHER ERRATIC WITH THE STRONGEST SPEEDS EXPECTED TO OCCUR AT ELEVATIONS ABOVE 1000 FEET ALONG THE LOWER WENATCHEE RIVER VALLEY AND EXTENDING DOWN THE COLUMBIA RIVER VALLEY SOUTH OF WENATCHEE. WIND SPEEDS WILL BEGIN TO TAPER OFF AFTER SUNRISE. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ IDZ002-WAZ036-071700- /O.EXA.KOTX.WI.Y.0001.000000T0000Z-090107T1800Z/ COEUR DALENE AREA-SPOKANE AREA- INCLUDING THE CITIES OF...COEUR DALENE...POST FALLS...HAYDEN... SPOKANE...CHENEY...DAVENPORT...ROCKFORD 1051 PM PST TUE JAN 6 2009 ...WIND ADVISORY IN EFFECT UNTIL 10 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PST WEDNESDAY. SUSTAINED WINDS OF 25 TO 35 MPH WILL BE COMMON...WITH GUSTS APPROACHING 45 MPH POSSIBLE ACROSS PORTIONS OF THE SPOKANE AND COEUR DALENE AREA. THE STRONGEST WINDS ARE EXPECTED TO OCCUR ON THE WEST PLAINS AND INTO THE CHENEY AREA AS WELL AS OVER THE HIGHER TERRAIN NEAR MT. SPOKANE AND EAST OF COEUR DALENE. THE WINDS WILL BEGIN TO DIMINISH EARLY WEDNESDAY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ IDZ003-WAZ032-033-035-071700- /O.CON.KOTX.WI.Y.0001.000000T0000Z-090107T1800Z/ IDAHO PALOUSE-LOWER GARFIELD AND ASOTIN COUNTIES- WASHINGTON PALOUSE-UPPER COLUMBIA BASIN- INCLUDING THE CITIES OF...MOSCOW...PLUMMER...POTLATCH...GENESEE... CLARKSTON...POMEROY...PULLMAN...COLFAX...ROSALIA...LA CROSSE... RITZVILLE...GRAND COULEE...ODESSA...WILBUR...COULEE CITY 1051 PM PST TUE JAN 6 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY. SUSTAINED WINDS OF 25 TO 35 MPH WILL BE COMMON...WITH GUSTS APPROACHING 45 MPH ACROSS THE UPPER COLUMBIA BASIN AND PALOUSE...ESPECIALLY SOUTHEAST OF DAVENPORT AND RITZVILLE AND EXTENDING INTO THE PULLMAN AREA. WINDS OVER 30 MPH HAVE ALREADY BEEN REPORTED AROUND PULLMAN WITH GUSTS AROUND 45 MPH. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ WAZ042-044-071700- /O.CON.KOTX.WI.Y.0001.000000T0000Z-090107T1800Z/ EAST SLOPES NORTHERN CASCADES-WATERVILLE PLATEAU- INCLUDING THE CITIES OF...LEAVENWORTH...MAZAMA...TWISP... WINTHROP...STEHEKIN...CONCONULLY...WATERVILLE...MANSFIELD 1051 PM PST TUE JAN 6 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY. SUSTAINED WINDS OF 25 TO 35 MPH...WITH GUSTS APPROACHING 45 MPH WILL BE COMMON ACROSS WESTERN SECTIONS OF THE WATERVILLE PLATEAU INCLUDING THE WATERVILLE AREA. LOCALLY STRONG WINDS ARE ALSO POSSIBLE ACROSS SOUTHERN PORTIONS OF LAKE CHELAN AND IN THE WENATCHEE RIVER VALLEY NEAR LEAVENWORTH AND PESHASTIN. MUCH STRONGER WINDS ARE EXPECTED TO OCCUR OVER THE HIGHER PEAKS AND RIDGES IN THE CASCADES. WIND SPEEDS ARE EXPECTED TO DIMINISH EARLY WEDNESDAY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS76 KOTX 071341 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 541 AM PST WED JAN 7 2009 WAZ041-071445- /O.CAN.KOTX.HW.W.0001.000000T0000Z-090107T1800Z/ WENATCHEE AREA- INCLUDING THE CITIES OF...WENATCHEE...CHELAN...ENTIAT...CASHMERE 541 AM PST WED JAN 7 2009 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE HIGH WIND WARNING. WINDS HAVE DECREASED WELL BELOW WARNING CRITERIA AND WILL REMAIN THAT WAY THROUGH THE DAY. $$ IDZ002-003-WAZ032-033-035-036-042-044-071445- /O.CAN.KOTX.WI.Y.0001.000000T0000Z-090107T1800Z/ COEUR DALENE AREA-IDAHO PALOUSE- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- UPPER COLUMBIA BASIN-SPOKANE AREA-EAST SLOPES NORTHERN CASCADES- WATERVILLE PLATEAU- INCLUDING THE CITIES OF...COEUR DALENE...POST FALLS...HAYDEN... MOSCOW...PLUMMER...POTLATCH...GENESEE...CLARKSTON...POMEROY... PULLMAN...COLFAX...ROSALIA...LA CROSSE...RITZVILLE... GRAND COULEE...ODESSA...WILBUR...COULEE CITY...SPOKANE...CHENEY... DAVENPORT...ROCKFORD...LEAVENWORTH...MAZAMA...TWISP...WINTHROP... STEHEKIN...CONCONULLY...WATERVILLE...MANSFIELD 541 AM PST WED JAN 7 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS HAVE DECREASED BELOW ADVISORY CRITERIA AND WILL REMAIN THAT WAY THROUGH THE DAY. SUSTAINED WINDS OF 20 TO 25 MPH WITH GUSTS TO 35 MPH WILL STILL BE POSSIBLE THIS MORNING...PARTICULARLY ACROSS PORTIONS OF THE PALOUSE AND ON THE WEST PLAINS. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this high wind warning went out at Jan 6, 8:19 PM PST, 2 hours 32 minutes earlier.
Area forecast discussion, Jan 6, 8:19 PM PST, 2 hours 32 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SPOKANE WA
819 PM PST TUE JAN 6 2009
.SYNOPSIS...
A PERSISTENT MOIST SUBTROPICAL AIRMASS WILL INCREASE THE THREAT
OF MODERATE VALLEY RAINS...RISING SNOW LEVELS...AND GUSTY WINDS
TONIGHT THROUGH THURSDAY. URBAN AND SMALL STREAM FLOODING IS
POSSIBLE OVER PORTIONS OF REGION THROUGH EARLY FRIDAY. A DRIER
WEATHER PATTERN IS EXPECTED FOR FRIDAY INTO THE WEEKEND.
TEMPERATURES WILL BE COOLING BACK NEAR SEASONAL NORMALS
ENDING THE THREAT FOR FLOODING.
&&
.DISCUSSION...
REST OF TONIGHT...SEVERAL UPDATES MADE TO THE ONGOING FORECAST.
FIRST WAS TO ADJUST WINDS AND WIND GUSTS...AND TO ADD WIND
ADVISORIES. FIRST FOR THE EAST SLOPES OF THE CASCADES (ESPECIALLY
SOUTHERN AREAS) OUT THROUGH THE WENATCHEE AREA/WATERVILLE PLATUEAU.
WINDS HAVE BEEN GUSTING OVER 40 MPH AROUND PORTIONS OF SOUTHERN
CHELAN COUNTY...COMING OUT ACROSS THE WENATCHEE AREA. STRONG
DOWNSLOPING HAS HELPED TO MIX THE WINDS DOWN. WHEN THESE WINDS
MIXED IN TEMPERATURES HAVE BEEN SHOOTING UP SOME 20 DEGREES.
OTHER WINDS HAVE BEEN ON THE INCREASE UP THROUGH THE COLUMBIA
BASIN INTO THE PALOUSE. WINDS HAVE BEEN APPROACHING ADVISORY
LEVEL IN THESE PARTS.
SOME ADJUSTMENTS ALSO MADE TO THE POPS THIS EVENING. THE
WESTERLY FLOW HAS BEEN SLOPPING A FAIR AMOUNT OF PRECIP
ACROSS THE CASCADES INTO THE WENATCHEE AREA...THOUGH ONLY
TRACE AMOUNTS ARE SEEN IN THE WENATCHEE AREA. SOME
COLDER AIR REMAINS TRAPPED ACROSS THE NORTHERN VALLEY
ACROSS OKANOGAN COUNTY...WITH SPOTTER REPORTS OF FREEZING
RAIN CONTINUING. PRECIPITATION CONTINUES ACROSS THE NORTHEAST
MOUNTAINS INTO THE NORTH AND CENTRAL PANHANDLE...ESPECIALLY
NORTH OF A LINE FROM COLVILLE TO SANDPOINT INTO THE MULLAN
PASS.
OTHER ADJUSTMENTS MADE TO THE TEMPERATURES OVERNIGHT. THESE
WILL BE RATHER TRICKY...AS TEMPERATURES WILL NOT FALL
MUCH THIS EVENING/OVERNIGHT OR EVEN RISE SLIGHTLY. /JCOTE
&&
.AVIATION...
WARM MOIST AIR WILL CONTINUE TO OVERRUN A DEEP SNOWPACK ACROSS ALL
TERMINALS PRODUCING IFR/LIFR CIGS AND VIS. WINDS WILL INCREASE AFT
02-04Z IN THE EASTERN TERMINALS BRINGING BETTER MIXING AND POTENTIAL
FOR IMPROVING CIG/VIS BUT CONDITIONS WILL LIKELY REMAIN NEAR IFR.
ANY PASSING SHOWERS IN THE VCNTY OF KEAT WILL FALL AS -FZRASN...
OTHERWISE P-TYPE FOR ALL OTHER TERMINALS WILL BE RAIN. CIGS AND VIS
WILL REMAIN NEAR VFR WITH TEMPO MVFR CONDITIONS DUE TO DOWNSLOPING
WINDS OFF THE NORTHERN BLUE MTS. EXPECT WIDESPREAD MTN OBSURATIONS
ACROSS ALL TERMINALS. /BODNAR
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 35 42 37 42 29 29 / 60 80 90 90 20 10
COEUR DALENE 35 40 36 41 29 31 / 90 90 100 100 30 10
PULLMAN 37 45 40 45 31 34 / 80 100 90 100 30 10
LEWISTON 36 50 43 49 35 39 / 70 60 60 70 20 10
COLVILLE 28 35 34 40 26 29 / 70 60 90 70 10 10
SANDPOINT 35 37 36 39 30 30 / 100 100 100 100 30 10
KELLOGG 34 37 36 37 29 30 / 100 100 100 100 50 20
MOSES LAKE 32 41 37 41 24 30 / 20 20 50 30 10 10
WENATCHEE 26 37 36 43 26 32 / 20 30 40 20 10 10
OMAK 28 37 34 41 24 29 / 30 20 70 20 10 10
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...WIND ADVISORY UNTIL 10 AM PST WEDNESDAY FOR IDAHO PALOUSE.
WINTER STORM WARNING UNTIL 10 AM PST WEDNESDAY ABOVE 3500 FEET
FOR CENTRAL PANHANDLE MOUNTAINS.
WINTER STORM WARNING UNTIL 10 AM PST WEDNESDAY ABOVE 3000 FEET
FOR NORTHERN PANHANDLE.
WA...WIND ADVISORY UNTIL 10 AM PST WEDNESDAY FOR LOWER GARFIELD AND
ASOTIN COUNTIES...UPPER COLUMBIA BASIN...WASHINGTON PALOUSE.
WINTER STORM WARNING UNTIL 10 AM PST WEDNESDAY ABOVE 3000 FEET
FOR NORTHEAST MOUNTAINS.
WIND ADVISORY UNTIL 10 AM PST WEDNESDAY FOR EAST SLOPES NORTHERN
CASCADES...WATERVILLE PLATEAU...WENATCHEE AREA.
&&Hazardous weather outlook, Jan 6, 5:40 AM PST, 17 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 540 AM PST TUE JAN 6 2009 IDZ003-026-027-WAZ031>035-038-041>044-071345- IDAHO PALOUSE-LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES- NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES- WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN- OKANOGAN HIGHLANDS-WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES- OKANOGAN VALLEY-WATERVILLE PLATEAU- 540 AM PST TUE JAN 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A PROLONGED PERIOD OF SUBTROPICAL MOISTURE WILL BE AIMED AT THE AREA THROUGH THURSDAY MORNING BRINGING RISING SNOW LEVELS AND HEAVY RAINFALL TO PORTIONS OF THE AREA. THIS WILL LEAD TO RAPID RISES ON SMALL STREAMS DUE TO A COMBINATION OF RAIN AND SNOW MELT. STRONG WESTERLY FLOW WILL LEAD TO THE HIGHEST PRECIPITATION TOTALS AND THE MAIN FLOODING POTENTIAL FOR THE EAST SLOPES OF THE NORTH WASHINGTON CASCADES...CENTRAL PANHANDLE MOUNTAINS...SPOKANE AND COEUR DALENE AREAS...AND THE PALOUSE. URBAN FLOODING IS ALSO A GOOD POSSIBILITY. IDZ001-002-004-WAZ036-037-071345- NORTHERN PANHANDLE-COEUR DALENE AREA-CENTRAL PANHANDLE MOUNTAINS- SPOKANE AREA-NORTHEAST MOUNTAINS- 540 AM PST TUE JAN 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO AND NORTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT SIGNIFICANT SNOW ACCUMULATIONS IS EXPECTED TODAY FOR THE SPOKANE REGION...NORTH IDAHO...AND NORTHEAST WASHINGTON. THE HEAVIEST SNOWS WILL FALL IN THE MOUNTAINS ADJACENT TO THE BC BORDER AND MONTANA. THE SNOW IS EXPECTED TO CHANGE TO RAIN IN THE SPOKANE AREA BY MIDDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A PROLONGED PERIOD OF SUBTROPICAL MOISTURE WILL BE AIMED AT THE AREA THROUGH THURSDAY MORNING BRINGING RISING SNOW LEVELS AND HEAVY RAINFALL TO PORTIONS OF THE AREA. THIS WILL LEAD TO RAPID RISES ON SMALL STREAMS DUE TO A COMBINATION OF RAIN AND SNOW MELT. STRONG WESTERLY FLOW WILL LEAD TO THE HIGHEST PRECIPITATION TOTALS AND THE MAIN FLOODING POTENTIAL FOR THE EAST SLOPES OF THE NORTH WASHINGTON CASCADES...CENTRAL PANHANDLE MOUNTAINS...SPOKANE AND COEUR DALENE AREAS...AND THE PALOUSE. URBAN FLOODING IS ALSO A GOOD POSSIBILITY.
In the hours before
Special weather statement, Jan 6, 5:02 PM PST, 5 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 502 PM PST TUE JAN 6 2009 IDZ001>004-WAZ033-036-037-071500- NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-WASHINGTON PALOUSE-SPOKANE AREA- NORTHEAST MOUNTAINS- INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY... PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...MOSCOW... PLUMMER...POTLATCH...GENESEE...KELLOGG...ST MARIES...PINEHURST... OSBURN...WALLACE...MULLAN...PULLMAN...COLFAX...ROSALIA... LA CROSSE...SPOKANE...CHENEY...DAVENPORT...ROCKFORD...COLVILLE... DEER PARK...CHEWELAH...NEWPORT...KETTLE FALLS 502 PM PST TUE JAN 6 2009 ...SNOW LOADING ON ROOF TOPS A MAJOR CONCERN TONIGHT AND TOMORROW... SNOW LOADING ON FLAT ROOFS AND LOW SLOPED ROOFS COULD BECOME A SERIOUS PROBLEM TONIGHT AND TOMORROW. OVERNIGHT...AN ADDITIONAL TENTH OF AN INCH OF RAIN WILL BE POSSIBLE IN THE SPOKANE AREA... AND AMOUNTS UP TO A QUARTER OF AN INCH WILL BE POSSIBLE IN COEUR DALENE. AN ADDITIONAL QUARTER OF AN INCH OF RAIN IS LIKELY DURING THE DAY TOMORROW...ADDING TO THE WEIGHT OF THE SNOW ON FLAT ROOF TOPS. THE HEAVIEST RAINS ARE EXPECTED WEDNESDAY NIGHT INTO THURSDAY MORNING. BY THURSDAY AFTERNOON TOTAL RAIN AMOUNTS OF AN INCH AND A HALF ARE EXPECTED IN SPOKANE. AMOUNTS EXCEEDING 2 INCHES ARE POSSIBLE IN THE COEUR DALENE AND PULLMAN AREAS. THE RAIN WILL INITIALLY MAKE THE SNOW SITTING ON ROOF TOPS HEAVIER. THE DEEP...HEAVY SNOW COVER HAS CAUSED NUMEROUS ROOF FAILURES IN THE METROPOLITAN AREA...AND THE PROBLEM OF SNOW LOADING IS GOING TO GET WORSE DURING THE 24 TO 36 HOURS. OUTSIDE THE SPOKANE METRO...DEEP SNOW-PACK IS ALSO PREVALENT IN THE CHENEY...DEER PARK...DAVENPORT...BONNERS FERRY...SANDPOINT...AND KELLOGG AREAS. ACCORDING TO THE CITY OF SPOKANE...STRUCTURES WITH FLAT ROOFS WILL BE THE MOST PRONE TO HEAVY SNOW LOADING. THE ROOF DRAINS ON FLAT OR LOW-SLOPE BUILDINGS ARE EASILY BLOCKED BY ICE...AND MAY NOT DRAIN PROPERLY. THE ADDITION OF RAIN ONTO SNOW CAN BE ESPECIALLY PROBLEMATIC FOR FLAT ROOFS BECAUSE SNOW CAN ABSORB THE RAIN...INCREASING THE LOAD ON THE STRUCTURE. FOR MORE INFORMATION ON SNOW LOADING IN SPOKANE VISIT WWW.SPOKANECITY.ORG AND CLICK ON PREVENT ROOF COLLAPSE...AND...MORE PLOWING...ICE SCRAPING SET FOR TUESDAY.
Local storm report, Jan 6, 6:23 PM PST, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
623 PM PST TUE JAN 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 PM HEAVY SNOW 5 NW DEER PARK 48.01N 117.51W
01/06/2009 M4.0 INCH SPOKANE WA NWS EMPLOYEE
CLAYTON...4 INCHES TOTAL FOR TODAY. SNOW ENDED.
&&
MJFLocal storm report, Jan 6, 8:57 PM PST, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
857 PM PST TUE JAN 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 PM NON-TSTM WND GST 6 SSW WENATCHEE 47.35N 120.37W
01/06/2009 M74 MPH CHELAN WA TRAINED SPOTTER
FREQUENT GUSTS IN THE 60 TO 70 MPH RANGE IN THE
SQUILCHUCK VALLEY...ELEVATION 1298 FEET.
&&
MJFLocal storm report, Jan 6, 10:15 PM PST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SPOKANE WA
1015 PM PST TUE JAN 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 PM NON-TSTM WND GST 6 SSW WENATCHEE 47.35N 120.37W
01/06/2009 M74.00 MPH CHELAN WA TRAINED SPOTTER
FREQUENT GUSTS IN THE 60 TO 70 MPH RANGE IN THE
SQUILCHUCK VALLEY...ELEVATION 1298 FEET.
0900 PM NON-TSTM WND GST 7 SW WENATCHEE 47.35N 120.43W
01/06/2009 M72.00 MPH CHELAN WA MESONET
PAWS SENSOR RECORDED SUSTAINED WINDS 32-38 MPH WITH GUSTS
AS HIGH AS 72 MPH BETWEEN 5 PM AND 9 PM. ELEVATION 2388
FEET.
0923 PM NON-TSTM WND GST 6 E WENATCHEE 47.43N 120.20W
01/06/2009 M62.00 MPH DOUGLAS WA ASOS
ELEVATION 1255 FEET.
&&
JWOLFThe office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 6, 7:40 PM PST | Wind Advisory | OTX | Adams, Asotin, Chelan, Douglas, Garfield, Grant and 4 more | 10 hr |
| Jan 7, 2:39 AM PST | Areal Flood Advisory | OTX | Chelan, Okanogan, Whitman | 56 days |
| Jan 7, 12:43 PM PST | River Flood Watch | OTX | Whitman | 6 hr |
| Jan 7, 3:06 PM PST | Areal Flood Warning | OTX | Chelan | 36 hr |
Nearby
High Wind Warnings in Washington, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.